Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 46, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 19, 2001, 3:45 PM EDT for Schuyler County, Steuben County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 19, 2001, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 19, 2001, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Schuyler County, NY, Steuben County, NY
The radar
The Binghamton radar (KBGM), 92 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:50 PM EDT | Thunderstorm Wind 50 E | Thurston, NY | Emergency management reported trees blown down by thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS51 KBGM 191945
SVRBGM
NYC097-101-192045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT SUN AUG 19 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEUBEN COUNTY IN CENTRAL NEW YORK.
SCHUYLER COUNTY IN CENTRAL NEW YORK.
* UNTIL 445 PM EDT.
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR CAMPBELL...OR ABOUT OVER CAMPBELL...
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MEADS CREEK AND SONORA AROUND 355 PM EDT.
MONTEREY AND BRADFORD AROUND 400 PM EDT.
BEAVER DAMS AROUND 405 PM EDT.
TOWNSEND AND WESTON AROUND 410 PM EDT.
ALTAY AND WEDGEWOOD AROUND 415 PM EDT.
READING CENTER AND WATKINS GLEN AROUND 420 PM EDT.
BURDETT AROUND 425 PM EDT.
LOGAN AND BENNETTSBURG AROUND 430 PM EDT.
THIS IS A DANGEROUS STORM WITH LARGE HAIL AND DAMAGING WINDS. STAY
INDOORS AWAY FROM WINDOWS.
LAT...LON 4223 7744 4210 7726 4237 7672 4254 7687
4247 7689 4246 7702
$$
SPORERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:10 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 19, 2:10 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT SUN AUG 19 2001 UPR TROF AND ASSCD SFC LOW/CDFNT WILL MAKE SLOW PROGRESS EWD OVER THE NXT 48 HRS RESULTING IN UNSETTLED CONDITIONS. CONVECTION IS BEGINNING TO INCREASE IN INTENSITY AND AREAL CVRG AHEAD OF THE FNT OVER SW NY AND WRN PA. THIS ACTIVITY WILL CONTINUE TO SPREAD NEWD INTO WRN ZONES SO WILL GO WITH CAT POPS THERE. FURTHER TO THE EAST WILL CONTINUE WITH LIKELY POPS. AM HESITANT TO TIME ANYTHING BUT BEST CHCS SHUD BE BEFORE MIDNIGHT MOST AREAS. THINK SVR POTNL IS LIMITED BUT WILL CONTINUE TO MONITOR WRN ZONES WHERE MAYBE WE COULD SEE ISOLD SVR. UPR LOW DRIFTS TO A PSN OVER LOWER ONTARIO TMRW AS THE CDFNT MOVS INTO ERN ZONES. DRY SLOT MOVS INTO THE RGN EARLY IN THE DAY BUT SLIDES EWD. BEST CHC FOR SHRA/TSRA APPEARS TO BE OVER NRN ZONES CLOSER TO THE UPR TROF. WILL FCST LIKELY POPS THERE WITH DECREASING CHC POPS AS YOU HEAD INTO NE PA. WILL CONTINUE WITH CHC POPS INTO TUES AS WRAP-ARND MSTR SLOWLY PULLS THRU THE RGN. .BGM...NONE. BRADY
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.